Posted by: Shelley | 2010-09-28


Help with school and medication

My son (7yrs) in grade was diagnosed with ADHD a year ago although he has been for back for reassessments I strongly feel he is not ADHD -but he deffinately has difficulty to cope at school. Ive tried natural stuff (ADDvance, Bio Strath) to biostrath and generic ritalin. concerta was good for school but he was in a daze in the afternoon and couldnt sleep.
Ritalins are giving him terrible stomach aches.
What do I do?
Im wondering if all he needs is more attention at school -smaller group and maybe a natural remedy?
Pleaseadvise as Im LOST.

Expert's Reply


ADHD Expert

Dear Shelley,

You don;t mention when he started taking Ritalin, but the stomach aches are a very common side effect that should dissipate after a few weeks. If they do not go away speak to your prescribing doctor about reducing the dosage or changing to something like Strattera.

If you feel he does not have ADHD, it may be worthwhile getting a second opinion, and having an in depth assessment to determine the underlying cause for his difficulties at school.

If you require assistance with an assessment, please contact me via Email.

Kind regards,

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.